Has anyone else heard of this?
It is not usually prescribed as an antidepressant but it does affect serotonin levels and can react with other SSRI and SNRI's to cause serotonin syndrome so you shouldnt take Tramadol if you take an antidepressant drug. It is a very complex drug. It was originally marketed as an alternative for opioids that wasnt as addictive as opioids and a lot of Drs jumped on that bandwagon thinking they could prescribe this drug freely and not worry about addiction. (I remember one of my previous Drs presenting it this way to me.) It quickly became apparent that this wasnt the case, as many found themselves terribly addicted to this drug. It is more chemically related to SSRI's and SNRI's than opioids but it acts on the same receptors as opioids (there in lies the addiction potential). Read up all you can on this drug before you decide if it is for you. Many people use it quite safely with no problems. Others have had multiple problems with it. No drug is without risk, even the OTC's, vitamins, supplements and herbal products. Many people forget this fact.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Oct 2009 • 2 answers
Posted 19 Apr 2011 • 5 answers
Posted 19 Apr 2011 • 4 answers
Posted 12 May 2011 • 4 answers
Posted 10 Oct 2011 • 7 answers